MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS VISION ENHANCEMENT SYSTEM; UNIT, PHACOFRAGMENTATION
Model Number BL11114
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the veterinary system stopped suctioning during the case and would not aspirate any longer.There was no backup system on site.Initially, enough general anesthesia was administered to be able to complete both eyes.The left eye was completed, but the doctor believes a radial tear occurred due to the handpiece not aspirating correctly.For the right eye, the canine patient had to be woken, and due to their diabetes wait for about 6 hours to transfer to another facility.The patient was put back under general anesthesia at the other facility and the right eye was completed.Lenses were inserted in both eyes.
 
Additional Manufacturer Narrative
The product return has been requested.The device history record review was completed.The system met specifications on the date of manufacture.A field service technician was sent to the site to evaluate the system.The vacuum fluidics module was replaced.The removed module has yet to be received for evaluation.The investigation is underway.
 
Additional Manufacturer Narrative
The fluidics module was returned and evaluated.It failed to demonstrate any unintended cessation of its aspiration feature during two hours of attended use.The reported problem was not duplicated.This module's ad10 "vac trans" counts read acceptably and repeatably 400-401, from a cold start through wanned operation.The clear line from the cassette capture block to the aspiration transducer was free of surgical debris.The cassette interface was clean and only two minor, non-impacting, spots were present on the camera window.All of the red cassette level leds were functional as were those of the cassette illumination pcb, which itself was also uncontaminated.Curiously, the interior of this unit was erratically networked with some manner of fine webbing originating from an unidentified source.There had been no prior depot activity for this product.The parent system, (b)(6), was running at the 4.12 gui level, and a check of it constituent modules indicated no incompatibilities.The investigation continues.
 
Additional Manufacturer Narrative
No functional failure could be reproduced.The aspiration system operated normally with stable vacuum transducer readings, clean fluid paths, and no evidence of blockage, contamination, component malfunction, or system incompatibility.The reported issue could not be confirmed during attended testing.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.The investigation is complete.

Brand Name
STELLARIS VISION ENHANCEMENT SYSTEM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
4100 n. goodman st.
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
saint louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd
saint louis, MO 63122
6362263089
MDR Report Key23584008
Report Number0001920664-2025-00121
Device Sequence Number9641330
Product Code HQC
UDI-Device Identifier00757770520190
UDI-Public(01)00757770520190(11)180404
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL11114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer11/24/2025
01/09/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/19/2025
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS SYSTEM AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown